Acute Ammonium Dichromate Poisoning

Kathleen L. Meert, Jolene Ellis, Regine Aronow, Eugene Perrin

Research output: Contribution to journalArticlepeer-review

28 Scopus citations

Abstract

We report the ingestion of ammonium dichromate by a child that resulted in multiple-organ-system failure and death. Exchange transfusion and hemodialysis were ineffective in removing significant amounts of chromium or causing sustained clinical improvement. We suggest that immediate, large doses of the reducing agent ascorbic acid would allow effective reduction of hexavalent chromium with less cellular toxicity. [Meert KL, Ellis J, Aronow R, Perrin E: Acute ammonium dichromate poisoning. Ann Emerg Med October 1994;24:748-750.].

Original languageEnglish
Pages (from-to)748-750
Number of pages3
JournalAnnals of Emergency Medicine
Volume24
Issue number4
DOIs
StatePublished - Oct 1994

Fingerprint

Dive into the research topics of 'Acute Ammonium Dichromate Poisoning'. Together they form a unique fingerprint.

Cite this